Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 48, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 27, 2019, 3:22 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2019, 3:22 PM EDT (19:22 UTC)
- Expired
- Apr 27, 2019, 9:09 PM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
503 WHUS71 KPHI 271922 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 322 PM EDT Sat Apr 27 2019 ANZ430-431-453>455-280000- /O.CAN.KPHI.GL.W.0013.000000T0000Z-190427T2000Z/ /O.NEW.KPHI.SC.Y.0048.190427T1922Z-190428T0000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 322 PM EDT Sat Apr 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 8 PM EDT this evening. The Gale Warning has been cancelled. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 5 feet. Winds and seas diminish later this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>452-280400- /O.CAN.KPHI.GL.W.0013.000000T0000Z-190427T2000Z/ /O.NEW.KPHI.SC.Y.0048.190427T1922Z-190428T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 322 PM EDT Sat Apr 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until midnight EDT tonight. The Gale Warning has been cancelled. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 6 feet. Winds and seas diminish overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
135 WHUS71 KPHI 272211 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 611 PM EDT Sat Apr 27 2019 ANZ430-431-453>455-280000- /O.CON.KPHI.SC.Y.0048.000000T0000Z-190428T0000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 611 PM EDT Sat Apr 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>452-280400- /O.CON.KPHI.SC.Y.0048.000000T0000Z-190428T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 611 PM EDT Sat Apr 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ MPS
692 WHUS71 KPHI 272355 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 755 PM EDT Sat Apr 27 2019 ANZ430-431-453>455-280100- /O.CAN.KPHI.SC.Y.0048.000000T0000Z-190428T0000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 755 PM EDT Sat Apr 27 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Winds and seas have subsided to below Small Craft Advisory criteria. Therefore, the Small Craft Advisory has been cancelled. $$ ANZ450>452-280400- /O.CON.KPHI.SC.Y.0048.000000T0000Z-190428T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 755 PM EDT Sat Apr 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ MPS
106 WHUS71 KPHI 280109 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 909 PM EDT Sat Apr 27 2019 ANZ450>452-280215- /O.CAN.KPHI.SC.Y.0048.000000T0000Z-190428T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 909 PM EDT Sat Apr 27 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Winds and seas have subsided below Small Craft Advisory criteria. Therefore, the Small Craft Advisory has been cancelled. $$ MPS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 2:20 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 27, 2:20 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
220 PM EDT Sat Apr 27 2019
.SYNOPSIS...
The strong cold front that moved through the area last evening will
push well offshore today. A quick-moving surface low will move
through the Northeast and Mid-Atlantic on Sunday. High pressure will
briefly build into the region on Monday. Another system will
approach the Northeast Monday night and Tuesday. Its attendant cold
front will stall in the Mid-Atlantic for the rest of the week, with
several systems moving west-to-east along it.
&&
.NEAR TERM /THROUGH TONIGHT/...
The previous forecast is working out well and changes are few.
One things has been somewhat warmer temperatures across the
Delaware Valley region where both hourly temps and max temps
were adjusted upwards. Dew Points were lowered in many areas
with readings have dropped into the low/mid 20s in many areas.
Significant cloud cover is restricted to the north third of the
CWA with only a few Cu elsewhere.
Winds have been the most noticeable element today with some
gusts over 45 mph in a few spots. The highest gusts were rather
infrequent so we passed on an wind advisory for the afternoon.
We expect the gusts to decrease slowly through the afternoon.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Weak transient surface ridging moves in for a brief time this
evening before sliding off to the east overnight as the next low
pressure system approaches from Ohio. This system will be driven
by a sharp upper wave moving E/SE towards the eastern Great
Lakes. Mainly clear skies early in the evening will give way to
increasing clouds overnight with some showers possible by
morning over parts of eastern PA. Lows will be mainly in the 40s
to low 50s.
For Sunday, aformentioned low moves eastward across the CWA.
Some differences in the exact track between the NAM (farthest
north) and the GFS (farthest south). Expect that a period of
steadier rain and showers will occur near and north of where the
low tracks with more in the way of just afternoon scattered
showers south of the low's track. Currently, this dividing line
favored to be near or just south of the I-78 corridor so as it
stands now, this doesn't look like an all day rain event for SE
PA, central/southern NJ and the Delmarva where there may just be
a few showers with highs mostly in the 60s to low 70s. Areas in
the north that get the steadier rain will only see highs in the
50s.
System quickly departs Sunday night night with high pressure
moving in bringing clearing skies and diminishing winds. This
will result in fairly cool temperatures with lows mostly in the
30s to low 40s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Current forecast in the longer range looks good and only slight
adjustments made for latest guidance trends in frontal position.
The medium-range period continues to look active, with a front
languishing across the Mid-Atlantic as subtropical ridging
intensifies to the south. Several rounds of precipitation are
possible during the period.
The quietest day of the week looks to be Monday, as high pressure
briefly builds into the Northeast in the wake of the Sunday system.
However, the high will be quite progressive with midlevel zonal flow
becoming established. The origins of the high are cool, so
temperatures should be below average.
By Monday night, the wavetrain of precipitation begins, with a low-
amplitude perturbation moving through the Midwest/Great Lakes. Warm-
advection precipitation should develop Monday afternoon to our west,
racing eastward into our region overnight. Best chances look to be
in PA/NJ, as subtropical ridging may prevent the stronger large-
scale lift from moving much into Delmarva. Amounts look fairly
light, generally one to a few tenths, with the highest amounts north
of I-78. Not expecting much instability with this system, and in
fact, the precipitation may end up being fairly stratiform.
With the strengthening ridge retrogressing into the Southeast early
next week, the front associated with the Monday night system will
not make it far to the south. In fact, it may be within the CWA for
much of the rest of the week. This would allow for subsequent
systems to move into the area, providing frequent bouts of
showers/storms. The first system appears to affect the region on
Tuesday and Tuesday night. With a lengthy southerly fetch to the
south of the quasi-stationary front, instability should be
increasing (both boundary-layer based near/to the south of the
boundary and elevated poleward of the boundary). Increased mention
of thunder on Tuesday and Wednesday as a result.
Maintained mentionable PoPs across the area on Wednesday, though
they are subtly higher north of the Interstate 76 corridor. Notably,
the models suggest heavy precipitation in New York/New England on
Wednesday as a surface low moves through and considerable large-
scale lift combines with increased moisture/instability to produce
widespread showers/storms. There is a possibility that the strong
convection will actually prevent the front from surging northward as
much as the more aggressive guidance is depicting. To some degree,
this will depend on how much convection develops in the central
plains and Mississippi Valley earlier in the week, with latent heat
release via the convection acting to amplify the subtropical ridge
to our south (i.e., downstream of the convection). Should this
convection be more pronounced than progged, the farther north
solutions are more likely to verify.
By Thursday, the ridging begins to deamplify, no doubt aided by
convective outflow to the north/west. Yet another perturbation will
move through the Northeast, initiating more convection along the
waffling boundary. Model consensus shows another such system may
affect the region on Friday, with the front making only slow
progress southward. As such, PoPs are maintained through Friday. By
Saturday, the front moves well south of the region as surface high
pressure builds into the Great Lakes and Northeast.
The pattern Tuesday through Friday favors heavy rainfall along and
north of the quasi-stationary boundary. Though the heaviest rainfall
would be to the north and west of the local area given current model
projections, there is certainly potential for this axis to shift
southward with subsequent model runs. Additionally, at least
northern portions of the CWA could see multiple inches of rain
through the week.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR with scattered clouds. West northwest wind 15 to 20
knots with gusts around 35 knots.
Tonight...VFR with diminishing winds and increasing mid level
clouds. Winds becoming light and variable.
OUTLOOK...
Sunday...MVFR or IFR conditions possible with scattered showers at
times, especially for RDG, ABE, TTN, and PNE. Winds becoming
SE/S 5-10 knots through the morning then shifting to west and
increasing to 10-15 gusting 20-25 knots in the afternoon.
Sunday night...VFR with clearing skies and diminishing winds
becoming north around 5 knots or less.
Monday...VFR with winds switching from north to east/southeast at 5
to 15 kts. Moderate confidence.
Monday night...Periods of sub-VFR possible with a chance of
rain/showers, especially from PHL northward. South to southeast
winds up to 10 kts or so. Moderate confidence.
Tuesday through Thursday...Mainly VFR, but there are chances of
showers/storms at times through the period. Sub-VFR conditions can
be expected in and in close proximity to any convection that
develops. Fairly light winds Tuesday and Tuesday night with somewhat
variable directions. East to southeast winds Wednesday and
Thursday with speeds increasing to 7 to 15 kts. Low confidence.
&&
.MARINE...
Strong westerly winds of 20 to 30 gusting 35 to 40 knots will
continue through this morning before diminishing in the
afternoon. As a result, Gale Warning continues for all waters
until 4 PM. Generally expect seas 5 to 7 feet over the ocean
waters during this time and 2 to 4 feet over the Delaware Bay.
For tonight, winds and seas continue diminishing into the
evening with conditions expected to be below SCA levels.
OUTLOOK...
Sunday and Sunday night...Fairly tranquil conditions over the
waters to start the day Sunday. However winds and seas may
increase to Small Craft Advisory criteria for a time late day
Sunday into Sunday evening before diminishing overnight Sunday
night. NW winds should be around 15 to 20 gusting up to 25 knots
late day Sunday. Seas from 2 to 4 feet, but may approach 5 feet
for the southern Atlantic zones Sunday evening.
Monday through Thursday...Generally sub-advisory winds/seas
expected. Several chances for showers/storms through the period,
especially Monday night and Tuesday afternoon/night.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 4 PM EDT this afternoon for ANZ430-431-
450>455.
&&
Synopsis...CMS
Near Term...PO
Short Term...Fitzsimmons
Long Term...CMS/Franklin
Aviation...CMS/Fitzsimmons
Marine...CMS/FitzsimmonsHazardous weather outlook, Apr 27, 3:42 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 342 AM EDT Sat Apr 27 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-280745- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 342 AM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A front will stall near or within the region for much of next week. Several rounds of showers and storms are possible. The potential for heavy rainfall and flooding will increase with time as systems continue to affect the area through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-280745- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 342 AM EDT Sat Apr 27 2019 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
In the hours before
Local storm report, Apr 27, 11:41 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1141 AM EDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 WNW SAINT GEORGES 39.57N 75.69W
04/26/2019 NEW CASTLE DE BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN IN A MOBILE
HOME PARK. TIME ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Apr 27, 2:36 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST PHILADELPHIA INTERNATIO 39.88N 75.23W
04/26/2019 E62 MPH DELAWARE PA OTHER FEDERAL
PHL ITWS MEASURED A WIND GUST TO 54 KNOTS.
&&
TCDLocal storm report, Apr 27, 2:38 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT SAT APR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST PHILADELPHIA INTERNATIO 39.88N 75.23W
04/26/2019 E62 MPH PHILADELPHIA PA OTHER FEDERAL
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
PHILADELPHIA INTERNATIONAL AIRPORT. PHL ITWS
MEASURED A WIND GUST TO 54 KNOTS.
&&
TCDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:28 PM EDT | River Flood Warning | PHI | Chester | 91 min |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.